# SDR 98ZZZX553

- Difficulty date: January 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N73671
- Make and model: Cessna 172M
- Aircraft serial: 17267605
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300J
- Condition: Failed
- Location: Brush
- Part time: 342 hours
- Component: Ford
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR WAS OVERHAULED BY ELECTROSYSTEMS, INC.  AFTER FAILURE, UNIT WAS OPENED AND ONE BRUSH WAS FOUND WORN COMPLETELY DOWN TO WIRE INSERT.  SLIP RING WAS GROOVED DUE TO CONTACT WITH INSERT.  ALTERNATOR HAD ONLY 341.8 HOURS SINCE OVERHAUL AND ONLY 8 MONTHS.  SECOND BRUSH WAS IN GOOD SHAPE. THERE WERE NO SIGNS OF BRUSH BEING IMPROPERLY INSTALLED OR DAMAGED, JUST WORE EXTREMELY QUICK.  SUSPECT COMPOSITION OF BRUSH MATERIAL WAS NOT CORRECT.
